Patients almost lose eyesight after Avastin injection, checked out of hospital

May 10, 2019  15:46

Patients who almost lost their eyesight after Avastin injections have been checked out of the Ophthalmological Center after S. V. Malayan, the Center’s deputy director Zara Malayan told NEWS.am Medicine.

Six people almost lost their eyesight after taking the Swiss Roche company’s Avastin drug. The patients’ relatives claimed that the patients had trouble differentiating between light and dark after the drug injection. The Center’s administration announced that an intestinal bacterium had been found in the drug, while Natali Pharm said Avastin was not designed for intravitreal injection.

Avastin is an anti-cancer drug and is used exclusively for the treatment of oncological diseases (colon cancer, breast cancer, lung cancer, ovarian cancer, cervical cancer, etc.). The appropriate instructions are posted on the official website of the Scientific Center of Drug and Medical Technology Expertise. Experts link ophthalmologists’ use of Avastin to the fact that the main impacting substance of the drug is bevacizumab, the therapeutic impact of which is similar to ranibizumab (under trade name Lucentis), which is used in ophthalmology, but is at least three times more expensive than Avastin.

Follow NEWS.am Medicine on Facebook and Twitter

loading...

  • Video
 
 
 
  • Event calendar
 
  • Archive
 
  • Most read

month

week

day

 
  • Find us on Facebook
 
  • Poll
How much money are you ready to donate each month to help infertile couples?
2500 AMD
5000 AMD
More than 10 000 AMD
Not ready to donate